Reversible coma associated with prolonged high-dose phenobarbital therapy in bilateral Sturge-Weber syndrome.
Аннотация
High-dose phenobarbital therapy is an effective treatment for refractory status epilepticus in children. The advantages of this therapy include milder adverse effects without limits for maximal phenobarbital levels or doses during the initial phase of treatment. However, little is known about the safety of continuing the treatment. We describe an infant with intractable epilepsy associated with bilateral Sturge-Weber syndrome who became comatose after 1(2/3) months of high-dose phenobarbital treatment. The patient regained consciousness as serum phenobarbital concentration decreased to below 40 microg/mL. The progression and recovery were also documented by electroencephalogram and brainstem auditory evoked potentials. The present case suggests that prolonged high-dose phenobarbital therapy may cause cerebral and brainstem dysfunction in patients with severe cerebrovascular diseases. The underlying baseline metabolic and perfusion deficit related to the disease can precipitate the neurological complication during long-term high-dose phenobarbital therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.